Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 16, 2007, 9:11 PM MDT for Deer Lodge County, Silver Bow County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 9:11 PM MDT (03:11 UTC)
- Expired
- Jun 16, 2007, 9:43 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Deer Lodge County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 141 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 170313
SVRMSO
MTC023-093-170400-
/O.NEW.KMSO.SV.W.0017.070617T0311Z-070617T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
911 PM MDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DEER LODGE COUNTY IN WEST CENTRAL MONTANA...
NORTHERN SILVER BOW COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 1000 PM MDT.
* AT 906 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR GREGSON HOT SPRINGS...OR ABOUT 7 MILES
SOUTHEAST OF ANACONDA...AND WAS MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE TOWN OF OPPORTUNITY AND OVER I-90 AT 915 PM MDT..
RURAL NORTHERN SILVER BOW COUNTY AROUND 925 PM MDT...
RURAL NORTHEASTERN DEER LODGE COUNTY AROUND 925 PM MDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
LAT...LON 4611 11293 4624 11269 4626 11265 4626 11256
4618 11259 4617 11252 4609 11251 4598 11276
4598 11281
$$1 follow-up statement
000
WWUS55 KMSO 170343
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
943 PM MDT SAT JUN 16 2007
MTC023-093-170353-
/O.CAN.KMSO.SV.W.0017.000000T0000Z-070617T0400Z/
SILVER BOW MT-DEER LODGE MT-
943 PM MDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEER LODGE AND
NORTHERN SILVER BOW COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS SINCE MOVED EAST OF THE
DIVIDE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4611 11293 4624 11269 4626 11265 4626 11256
4618 11259 4617 11252 4609 11251 4598 11276
4598 11281
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:31 PM MDT, 40 minutes earlier.
Area forecast discussion, Jun 16, 8:31 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 831 PM MDT SAT JUN 16 2007 .UPDATE...MAIN UPDATE THIS EVENING WILL BE TO REMOVE STRONG THUNDERSTORM POSSIBILITY. HEATING OF THE DAY IS DECREASING AND SEVERE THUNDERTORM THREAT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING IN SOUTHWEST MONTANA INTO SOUTHCENTRAL IDAHO. THIS ACTIVITY WILL PERSIST OVERNIGHT WITH SOME DECREASE IN AREAL COVEREAGE. UPPER LOW IN NORTHEAST WASHINGTON IS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THIS LOW CONTINUES ON TRACK TO MOVE OVER NORTHWEST MONTANA OVERNIGHT PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. && AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT WESTERN MONTANA AND NORTH-CENTRAL IDAHO WILL IMPACT TERMINAL AND ROUTE FORECASTS THIS EVENING. MOUNTAINS WILL BECOME OBSCURED IN CLOUDS AND SHOWERS/THUNDERSTORMS WITH LOCAL VISIBILITIES REDUCED IN PRECIPITATION. CONDITIONS ARE EXPECTED TO IMPROVE AFTER DARK ACROSS WEST-CENTRAL MONTANA AND NORTH-CENTRAL IDAHO. PLEASE SEE APPROPRIATE TAFS AND TWEBS. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 226 PM MDT SAT JUN 16 2007/ DISCUSSION...A DEEP LOW PRESSURE SYSTEM WAS MOVING INTO WASHINGTON THIS AFTERNOON. THE AIR MASS AHEAD OF THIS SYSTEM WILL BECOME QUITE UNSTABLE. IN ADDITION...CONSIDERABLE DYNAMICAL LIFT WILL BE PROVIDED BY LOW-LEVEL (850-700MB) MASS CONVERGENCE AS WELL AS A STRONG JET MAXIMA (AT 300MB) NOSING INTO THE AREA. VERTICAL WIND SHEAR (MOSTLY SPEED SHEAR) WILL FAVOR ORGANIZED CONVECTION THROUGH THE EVENING HOURS. THE GREATEST SEVERE THREAT APPEARS TO EXIST ACROSS WEST-CENTRAL MONTANA. ALTHOUGH SOME THUNDERSTORM ACTIVITY WILL LAST WELL INTO THE NIGHT...STRONGER CONVECTION WILL ONLY LAST THROUGH THE EVENING. SUNDAY...AS THE LOW SYSTEM TRACKS DIRECTLY OVER WESTERN MONTANA EARLY SUNDAY...MOISTURE WILL CIRCULATE NORTH AROUND THE LOW AND DROP INTO NORTHWEST MONTANA MAINTAINING CLOUDS AND HIGHER POPS THERE. ACROSS WEST-CENTRAL MONTANA AND LEMHI COUNTY...A STRONG WEST SURFACE PRESSURE GRADIENT DEVELOPS AS A COLDER AIR MASS SETTLES INTO THE WESTERN MONTANA AND NORTHERN IDAHO. STRONG NORTHWESTERLY WINDS ALOFT WILL HELP SUPPORT GUSTY WINDS DURING THE DAY. IT SHOULD BE A COOL DAY WITH TEMPERATURES RUNNING A GOOD 10 TO 18 DEGREES BELOW NORMAL. SUNDAY NIGHT...THE UPPER FLOW PATTERN BECOMES MORE ZONAL (WESTERLY) WITH THE JET STREAM LIFTING NORTHWARD. THE POTENTIAL FOR PRECIPITATION WILL GRADUALLY DECREASE AND BECOME FOCUSED MAINLY OVER THE NORTHERN MOUNTAINS. MONDAY THROUGH FRIDAY...UPPER LEVEL LOW WILL GRADUALLY EXIT THE REGION TO THE EAST...TAPERING OFF SHOWER ACTIVITY INTO MONDAY NIGHT. BEHIND THIS SYSTEM...LONG RANGE MODELS CONTINUE TO INDICATE A RATHER STRONG RIDGE OF HIGH PRESSURE SETTING UP OVER THE NORTHERN ROCKIES TUESDAY. AS THIS FEATURE ESTABLISHES ITSELF...TEMPERATURES WILL WARM THROUGH THE WEEK TO ABOVE SEASONABLE NORMALS. RIDGE AXIS BEGINS TO MOVE TO THE EAST BY THURSDAY AFTERNOON HOWEVER...PLACING THE REGION IN SOUTHWESTERLY FLOW WITH THE POSSIBILITY OF AFTERNOON SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....VIA AVIATION...RPN
Hazardous weather outlook, Jun 16, 2:13 PM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 213 PM MDT SAT JUN 16 2007 MTZ001>007-043-170600- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 213 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WILL CONTINUE TO PASS THROUGH THE AREA THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS BOUNDARY WITH THE POTENTIAL FOR SOME TO BECOME SEVERE. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE GUSTY WINDS AND LARGE HAIL. BEHIND THE FRONT GUSTY WESTERLY WINDS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WESTERLY WINDS WILL PERSIST THROUGH SUNDAY EVENING AS THE PRESSURE GRADIENT REMAINS TIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:30 PM MDT | Severe Thunderstorm Warning | MSO | Granite | 26 min |
| Jun 17, 2:59 AM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 11 hr |
| Jun 17, 9:09 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 5 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.